MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Codes Difficult To Position (1467); Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Lens not returned.
 
Event or Problem Description
The reporter stated the surgeon inserted a 12.6mm micl12.6 implantable collamer lens, -10.0 diopter, in the patient's eye and the lens would not centered correctly.The lens tore upon removal.There was no patient injury and the backup lens was implanted within the same surgery.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5724427
Report Number2023826-2016-00814
Device Sequence Number539454
Product Code MTA
UDI-Device Identifier00841542103022
UDI-Public(01)00841542103022(17)171231
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2017
Device Model NumberMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/14/2016
Supplement Report FDA Received Date09/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FOAM TIP PLUNGER MODEL: FTP - LOT NUMBER: UNK
Patient Age36 YR